| Model Number |
M0035421030 |
| Medical Device Problem Code |
Expulsion (2933)
| Health Effect - Clinical Code |
Sleep Dysfunction (2517)
| Date of Event |
11/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
Event or Problem Description
During one mca (middle cerebral artery) aneurysm embolization case, the operator placed the microcatheter to the child lumen of aneurysm and then inserted a subject coil.However, after detached the subject coil, the operator pulled the microcatheter to the parent lumen of aneurysm and during this process the subject coil stick to the microcatheter which led to part of the subject coil was brought into the vessel.The operator tried to deliver a guidewire through microcatheter to push the subject coil which was in the vessel to distal but failed and caused the surgical delay.Another microcatheter was used then placed to lower of mca and deployed a stent to press the coil to the vessel wall.Then continued the embolization and finished the procedure with another stent deployed to assist.After the procedure is completed, the patient experienced with sleepiness.Per physician¿s opinion, the sleepiness was caused by the subject coil protruding into the blood vessel affects blood flow.The patient is currently transferred to another hospital and is not clear about the current situation.
Event or Problem Description
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was moderately tortuous, and an sl-10 and xt-17 microcatheter were used in the procedure in conjunction with the subject device.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to this complaint.